MAUDE Adverse Event Report: CAREFUSION, INC ILLINOIS NEEDLE BONE MARROW 15G ADJ LEN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CAREFUSION, INC ILLINOIS NEEDLE BONE MARROW 15G ADJ LEN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number DIN1515X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Local Reaction (2035)
Date of Event 02/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: the lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.H10: annex e: e172002 - cellulitis, e1901 - bacterial infection.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a bone marrow aspiration procedure was performed.Subsequently, on (b)(6) 2025, the patient presented erythema, pain, and heat at the aspiration puncture site.Given these findings, treatment with cephalothin was initiated to treat the bacterial infection.It was further reported that on (b)(6) 2025, the lesion was poorly evolving, and the size increased to approximately 4x3cm.It was also mentioned that greater erythema, edema, and localized induration, blackish coloration in the center of the lesion, accompanied by an increased in local temperature, without the presence of fluid or pus (seropurulent secretion) was observed.An ultrasound study of the right iliac crest and gluteus showed inflammatory changes in the puncture site, with no evidence of collections; therefore, cephalothin antibiotic medication was suspended after 10 days of use and therapy with vancomycin was started to continue bacterial infection treatment.However, a purulent abscess (pus) developed which was drained and cultured.On (b)(6) 2025, the treatment was successful with clinical improvement of the wound, so the patient was giving cefepime for 10 days and 14 days of vancomycin to complete treatment for the bacterial infection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of the internal manufacturing device record and raw material history files for the reported lot number 0001559853 was performed and no recorded quality problems or rejections related to this incident were found.It was confirmed that procedural and functional requirements needed for its release were met.H10: investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.H10: b5 (describe event or problem), g4 (date received by manufacturer), g7 type or report - follow up# 1), h2 (correction and additional information).H11: h6: annex g (component code), h6 (type of investigation, investigation findings, and investigation conclusions).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: e1 (initial reporter facility name), g3 (date received by manufacturer), g6 type or report - follow up# 2), h2 (correction and additional information).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ILLINOIS NEEDLE BONE MARROW 15G ADJ LEN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key22015451
Report Number9680904-2025-00009
Device Sequence Number9412180
Product Code FMI
UDI-Device Identifier10885403087042
UDI-Public(01)10885403087042(11)240319(17)290216(10)0001559853
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K930217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDIN1515X
Device Lot Number0001559853
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer06/23/2025
07/03/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/27/2025
07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown